MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation this is one of two medwatch reports being submitted as two separate device events occurred.Reference mdr #'s 1820334-2017-00618 and 1820334-2017-00595 for both reports.The same patient is involved both events.
 
Event or Problem Description
Customer reported that a turbo-ject® double lumen power-injectable picc line was implanted on (b)(6) 2017 for treatment of leukemia.The hub cracked / separated from the clear extension tube on or about (b)(6) 2017.The conditions and circumstances surrounding the device use and handling at the time of the event are not known.The patient was returned to the hospital for complete removal of the device and exchange with a new unspecified catheter.The device was returned to the manufacturer for evaluation.No further event or patient details were provided.
 
Additional Manufacturer Narrative
Investigation summary: a review of the complaint history, device history record, quality control, specifications, and visual inspection of the actual device was completed during this investigation.A physical investigation of the returned product noted; ¿the device was returned heavily wrapped with medical tape around the hub area.In an attempt to remove surgical tape the purple hub completed separated.Both of the extension tubes were cut between the ¿y¿ fitting and the hubs.The white fitting and tubing junction was secure.The turbo-ject® double lumen power-injectable picc is shipped with instructions for use which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿select puncture site and length of catheter needed by assessing patient anatomy and condition.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow.The following variables must also be considered in selecting appropriate catheter and length; patient history, patient age and size, access site available, unusual anatomical variables and proposed use and duration of treatment¿.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A thorough review of the device history record did not observe any non-conformances that may have contributed to this incident associated with the complaint lot number.A complaint history search revealed this record to be the only reported complaint associated to the complaint lot number.A definitive root cause could not be determined, however; based on the provided information the actual root cause is deemed to be; ¿inconclusive¿.Measures have been preciously initiated to address this issue.Appropriate personnel have been notified and will continue to monitor for similar complaints.Per the health risk assessment no further action is required.

Brand Name
TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6450187
Report Number1820334-2017-00618
Device Sequence Number10916198
Product Code LJS
UDI-Device Identifier00827002345140
UDI-Public(01)00827002345140(17)180417(10)6896672
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-NT-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/04/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date10/12/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 DA